Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 2006, 12:52 PM CDT for Lincoln County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 12:52 PM CDT (17:52 UTC)
- Expired
- Jun 24, 2006, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lincoln County, MN
The radar
The Sioux Falls radar (KFSD), 135 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:56 PM CDT | HAIL 1 | Canby, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 241752 SVRFSD MNC081-241830- /O.NEW.KFSD.SV.W.0092.060624T1752Z-060624T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1252 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA * UNTIL 130 PM CDT * AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAC QUI PARLE COUNTY TO DEUEL COUNTY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF MADISON TO 9 MILES SOUTH OF CLEAR LAKE...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL LINCOLN COUNTY THROUGH 110 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4498 9638 4460 9679 4447 9610 4480 9607 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 241809 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 109 PM CDT SAT JUN 24 2006 MNC081-241830- /O.CON.KFSD.SV.W.0092.000000T0000Z-060624T1830Z/ LINCOLN MN- 109 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHERN LINCOLN COUNTY... AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YELLOW MEDICINE COUNTY TO BROOKINGS COUNTY...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF MADISON TO 18 MILES SOUTHEAST OF CLEAR LAKE...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL LINCOLN COUNTY THROUGH 120 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. LAT...LON 4498 9638 4460 9679 4447 9610 4480 9607 $$ RSR
000 WWUS53 KFSD 241834 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 133 PM CDT SAT JUN 24 2006 MNC081-241843- /O.EXP.KFSD.SV.W.0092.000000T0000Z-060624T1830Z/ LINCOLN MN- 133 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY EXPIRED AT 130 PM CDT... SEVERE THUNDERSTORMS WERE PULLING TO THE SOUTHEAST OF NORTHERN LINCOLN COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. LAT...LON 4498 9638 4460 9679 4447 9610 4480 9607 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:15 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 10:15 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 AM CDT SAT JUN 24 2006 .DISCUSSION... BTWN NWLY FLOW WAVES THIS MRNG WITH CONSIDERABLE SUNSHINE BUT STILL GOOD SFC DEWPOINTS...WHICH WILL HELP ATMOS DESTABILIZE QUITE WELL THIS AFTN. ALREADY LINE OF TSTMS IN NERN SD ASSCD WITH STG UPR WAVE WHICH WILL MOVE SEWD INTO NRN CWA THIS AFTN AND SRN CWA THIS EVE. WILL ADD SLGT CHC SVR TO SWRN MN IN HWO FOR THE AFTN AS MID LVLS WILL BE QUITE COOL IN THIS AREA WITH APPROACHING TROF. SOME HAILERS WILL BE QUITE PSBL IN CWA...ESP ALG AND EAST OF I29 IN THE AFTN AND EVE HOURS. MIGHT NOT BE QUITE AS WARM AS PREV FCST WITH RAIN COOLED GROUND AND INCRG AFTN CLDS AND SCT SHWRS/TSTMS. WILL BEEF UP POPS TO AT LEAST 50 IN NERN CWA THIS AFTN. RYRHOLM && .PREV DISCUSSION... MESSY FCST THRU TONIGHT ACRS CWA. SERIES OF S/WS WL MOVE SEWD ACRS CWA TODAY AND TONIGHT. WEAK FNT WL MOVE THRU CWA TODAY AND WL PBLY HANG UP ACRS NW IA THIS AFTN AND WAIT FOR NEXT S/W TO PUSH IT THRU LATE AFTN/EVE. WITH BNDRYS ACRS CWA AND WITH S/WS MOVG SEWD ACRS CWA...SHUD BECOME UNSTABLE THIS AFTN TO PRODUCE SCT TRW. TWO AREAS OF CONCERN WITH THE FIRST OVER NW IA SE OF A SUX-SPW LINE. THIS IS AREA WITH MOST UNSTABLE AIR...AND IF TRW CAN REFIRE THIS AFTN...THERE CUD BE A FEW SVR STORMS WITH HAIL THE MAIN THREAT INTO EARLY EVE. SECOND AREA THIS AFTN WL BE ACRS NW CWA AS NEXT S/W DROPS SEWD INTO ECNTRL SD BY EVE. COLDER AIR ALOFT WITH THIS S/W AND WITH AIRMASS MIXING OUT AHEAD OF S/W CUD AGAIN SEE ISOLD SVR STORMS WITH HAIL THE MAIN THREAT. MODELS NOT HANDLING A WEAK S/W OVR WRN ND INTO NW SD ATTM VRY WELL AND THIS CUD BRING AN ISOLD TRW INTO NW CWA AS EARLY AS MID TO LATE MORN. FOR TONIGHT...WITH MAIN S/W DROPPING SEWD ACRS CWA...WUD EXPECT TRW THAT DEVELOP OVR NWRN CWA THIS AFTN...TO CONT TO HOLD TOGETHER AND SPREAD SEWD DUING THE EVE. ANY SVR WX POT SHUD DECREASE QUICKLY IN THE EVE HOURS AS DAYTIME HEATING WANES. STILL S/W STG ENUF TO CONT CHC OF TRW THRU AT LEAST 06Z BEFORE GRADUALLY ENDING FM THE NW. NW FLOW ALOFT WL BRING COOLER AIR INTO CWA TONIGHT AND SUN. BRIEF WARMUP MON AHEAD OF NEXT S/W WITH NWLY FLOW ALOFT AND COOLER TEMPS TUES INTO THU AS UPPER LOW STETTLES OVR THE GREAT LAKES REGION. CUD SEE A FEW TRW ACRS ERN CWA TUES AFTN AND EVE AND PSBLY WED AS COLDER AIR ALOFT SHUD CREATE DECENT LAPSE RATES BY AFTN. && .AVIATION... SCT TSTMS SHOULD DVLP FM N TO S OVR CWA BTWN 2 PM AND 4 PM THIS AFTN BRINGING BRF MVFR CIGS AND VSBYS...WITH THE LOWEST CX EAST OF I29. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE &&
Hazardous weather outlook, Jun 24, 10:43 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1043 AM CDT SAT JUN 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1043 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FAIRLY STRONG UPPER LEVEL TROUGH WILL MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTH TO SOUTH OVER THE AREA BETWEEN 1 PM AND 5 PM AND MOSTLY MOVE SOUTHEAST OF THE AREA BY MIDNIGHT. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE...ESPECIALLY NORTHEAST OF LINE FROM DESMET TO SIOUX FALLS TO SIOUX CITY...WITH GENERALLY PEA TO MARBLE SIZE EXPECTED SOUTHWEST OF THIS LINE. SOME WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM NORTH OF INTERSTATE 90 AND EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 45 min |
| Jun 24, 1:26 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| Jun 24, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 30 min |
| Jun 24, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray, Pipestone | 45 min |
| Jun 24, 2:36 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 39 min |
| Jun 24, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 38 min |
| Jun 24, 3:49 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.